2 doctors weighed in:
My leg cramps up and hurts to walk, more often now. Are there any meds that cause that as a side effect?
2 doctors weighed in

Dr. James Isobe
Phlebology
1 doctor agrees
In brief: No
Walking, especially uphill and experiencing cramping/tightness in muscles of the calf or buttock area is called claudication, and when stopping for 5-10 min the symptom goes away.
Walking again for will trigger cramping, and this is indicative of pad (peripheral arterial disease), poor circulation, and you should see your doctor.

In brief: No
Walking, especially uphill and experiencing cramping/tightness in muscles of the calf or buttock area is called claudication, and when stopping for 5-10 min the symptom goes away.
Walking again for will trigger cramping, and this is indicative of pad (peripheral arterial disease), poor circulation, and you should see your doctor.
Dr. James Isobe
Dr. James Isobe
Thank
Dr. Ted King
Phlebology
In brief: Probably not meds
Dr. Isobe is right.
The first thing you want to make sure is that this is not arterial claudication. Medications that help to control cholesterol (statins) can cause leg pain, however that kind of pain is not usually related to exertion. One other thing to remember is that varicose veins can also cause claudication. Bottom line, if you are getting exertional leg pain, better see your doctor.

In brief: Probably not meds
Dr. Isobe is right.
The first thing you want to make sure is that this is not arterial claudication. Medications that help to control cholesterol (statins) can cause leg pain, however that kind of pain is not usually related to exertion. One other thing to remember is that varicose veins can also cause claudication. Bottom line, if you are getting exertional leg pain, better see your doctor.
Dr. Ted King
Dr. Ted King
Thank
Get help from a real doctor now
Dr. Mark Pack
Board Certified, Surgery
27 years in practice
3M people helped
Continue
108,000 doctors available
Read more answers from doctors